| Model Number |
602-90780 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the knob of an aleutian an inserter fractured off from the shaft intra-operatively.Surgery was successfully completed and no adverse consequences or medical intervention were reported.
Event or Problem Description
Additional Manufacturer Narrative
A visual inspection was performed on the device and the reported issue of fracture of the proximal knob was confirmed.The inner shaft was able to be taken out.Device history records were not reviewed for the corresponding lot so no relevant issues were identified.A review of complaint history associated with the subject catalog and lot number was performed, and no adverse trends were observed.It was initially reported that the top of the aleutian an inserter inner shaft sheared off during impaction.Cascadia an view and guide surgical technique was reviewed: ¿the proximal end of the implant should be aligned with the distal tip of the inserter so the fingers on the inserter line interbody insertion up with the recesses on the implant and the angled surfaces of the implant and inserter align.The implant can then be threaded onto the inserter by turning the thumbwheel at the proximal end of the inner shaft clockwise." the damage on the returned device evidenced knob fracture on the proximal end of the inserter.The most likely case for this failure mode based on the deformation observed is excessive torsional force.As the customer reported that the inserter fractured when malleating this is most likely because the inserter was at the yielding point from the torsional force applied with the mallet causing it to go over that threshold and fracture.